Can Labetalol make your nose bleed?

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
cooper01
Registered User
Posts: 1
Joined: Sun Mar 15, 2009 05:11 pm

Re : Can Labetalol make your nose bleed?

Postby cooper01 » Wed Apr 15, 2009 09:49 pm

I had nosebleeds around the same time I was diagnosed with pre-e. For me it was due to lowering platelets. On labetatol PP and no nosebleeds yet

athamilton
Registered User
Posts: 9
Joined: Mon Mar 16, 2009 01:39 am

Re : Can Labetalol make your nose bleed?

Postby athamilton » Sat Apr 11, 2009 01:04 am


I started getting nosebleeds too -- never had them before pregnancy. One was so bad that it didn't stop for nearly 10 minutes! I'd been on labetalol for about 2 months before getting pregnant with no problems, so I chalked it up to the expected early changes in hormones, blood supply, etc. (plus dry winter air...) I'm still getting a bit of "blood tinged" mucous which is probably just allergies....

Take care! :-)

lilillini
Registered User
Posts: 600
Joined: Tue Jan 13, 2009 00:40 am

Re : Can Labetalol make your nose bleed?

Postby lilillini » Fri Apr 03, 2009 04:40 pm

I talked to a good friend of mine who is a clinical pharmacist, and he said that he didn't see any data about nosebleeds with Labetalol or Aldomet, but the scalp-tingling side effect of Labetalol occurs in about 10% of users and may or may not go away.

2 friends I'm really glad I have, even if they aren't local: a pharmacist and an MFM! (And just so you all don't think I'm using them, LOL, I've known them both since before they even decided on their professions ;))

karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Re : Can Labetalol make your nose bleed?

Postby karoliina » Fri Apr 03, 2009 04:16 pm

quote:Originally posted by missgamecock

Peri said it was a sign of the cns involvement.

That's new to me! Hmmm. I wonder if anyone knows more of this?

Karoliina

missgamecock
Registered User
Posts: 6064
Joined: Fri May 30, 2003 06:34 pm

Re : Can Labetalol make your nose bleed?

Postby missgamecock » Fri Apr 03, 2009 11:58 am

I wasn't on labatelol. I was on Ziac and procardia. I had nosebleeds that got progressively worse till it was happening several times a day of spontaneous bleeding. As far as I know, my platelets were fine. Peri said it was a sign of the cns involvement. They stopped two days after I had her. I have not had one since.

laura_q_99
Registered User
Posts: 22
Joined: Tue Feb 17, 2009 01:42 pm

Re : Can Labetalol make your nose bleed?

Postby laura_q_99 » Fri Apr 03, 2009 09:45 am

I have also had this problem since starting Labetalol (maybe even before). It has been on and off for at least 2 months. I just assumed it was either the pregnancy or my wacky additional complications(auto immune, AS). In fact, since I usually have such a long list of unusual symptoms, I have not even mentioned this one to my OB. Glad to know I am not alone!

Laura

User avatar
theartsymom
Registered User
Posts: 330
Joined: Fri May 19, 2006 05:06 pm

Re : Can Labetalol make your nose bleed?

Postby theartsymom » Thu Apr 02, 2009 08:18 pm

now that you mentioned it- I noticed blood tinged mucus as well- wierd!

karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Re : Can Labetalol make your nose bleed?

Postby karoliina » Wed Apr 01, 2009 12:01 am

My labs were fine, too. It was winter when I had Stella, but I never experienced this, then. But I got a cold yesterday, so maybe my nose was telling me that beforehand. :)

Not that I usually have a bloody nose during a cold, but maybe pregnancy does this together with a cold. Dunno, but it's good to hear others are going through the same thing!

Karoliina

ambersjourney
Registered User
Posts: 366
Joined: Mon Aug 27, 2007 00:33 am

Re : Can Labetalol make your nose bleed?

Postby ambersjourney » Wed Apr 01, 2009 10:22 am

This is my 3rd Pe/Pih pregnancy. I have not experienced this before, but for the past couple of months I have been having the same thing. blood clumps etc from my nose. Very weird! When I asked my OB he said it was from pregnancy and dry air. I have never been pregnant before during this season... maybe the season does have something to do with it. If I start having nosebleeds I would be much more concerned! But for now things are alright. I was actually relieved when I read this post. I am glad I am not alone experiencing some kind of freak symptom!

lilillini
Registered User
Posts: 600
Joined: Tue Jan 13, 2009 00:40 am

Re : Can Labetalol make your nose bleed?

Postby lilillini » Wed Apr 01, 2009 08:55 am

Karoliina, I was started on Aldomet last Friday and noticed my nose started bleeding a little the following day. Well, not really bleeding, but clumps of blood on the tissue when I blow my nose. I was switched to Labetalol on Monday and it's still happening. My labs have all been fine thus far, but I am on aspirin. So I think maybe it is a side effect that some of us experience and some don't.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 12 guests